Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 628, NWS Jackson, MS

July 10, 2008Choctaw County, Oktibbeha County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 10, 2008, 2:49 PM CDT for Choctaw County, Oktibbeha County, Winston County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2008, 2:49 PM CDT (19:49 UTC)
Expired
Jul 10, 2008, 3:15 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Choctaw County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2052 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 101950
SVRJAN
MSC019-105-159-102030-
/O.NEW.KJAN.SV.W.0628.080710T1949Z-080710T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHWESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 330 PM CDT

* AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ACKERMAN...OR 15 MILES NORTHWEST OF LOUISVILLE...AND MOVING EAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRAIG SPRINGS...BETHEDEN AND 9 MILES NORTH OF MILLCREEK BY 325     
  PM CDT...
  8 MILES SOUTH OF LONGVIEW BY 330 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3345 8882 3315 8881 3315 8931 3336 8931
TIME...MOT...LOC 1949Z 266DEG 25KT 3327 8923

$$

40
1 follow-up statement
000 
WWUS54 KJAN 102015
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT THU JUL 10 2008

MSC019-105-159-102024-
/O.CAN.KJAN.SV.W.0628.000000T0000Z-080710T2030Z/
OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
314 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINSTON...
SOUTHEASTERN CHOCTAW AND SOUTHWESTERN OKTIBBEHA COUNTIES IS
CANCELLED...

SCATTERED STORMS CONTINUE FROM WEIR EASTWARD ACROSS NORTHERN WINSTON 
COUNTY. THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD 
WEAKENED BELOW SEVERE LIMITS.

LAT...LON 3345 8882 3315 8881 3315 8931 3336 8931
TIME...MOT...LOC 2014Z 266DEG 25KT 3328 8902

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 10:30 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 10, 10:30 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT THU JUL 10 2008

.DISCUSSION...MORNING SOUNDING AT JACKSON (AND SOUNDINGS AT MOST
OTHER SURROUNDING SITES) SHOW A VERY MOIST AIRMASS IN PLACE WITH
PRECIPITABLE WATER VALUES RUNNING OVER 2 INCHES. ATMOSPHERE OVER THE
ARKLAMISS IS UNCAPPED...AND ALTHOUGH NOT POSSESSING STEEP LAPSE
RATES...IS CAPABLE OF GENERATING IMPRESSIVE INSTABILITY (SB CAPES
OVER 3000 J/KG) AS WE HEAT TO 90 DEGREES BY MIDDAY. TEMPERATURES ARE
RUNNING SEVERAL DEGREES WARMER THAN FORECAST...BUT I ONLY UPPED
HIGHS A DEGREE OR TWO AT MOST SINCE WIDESPREAD CLOUD COVER AND
ASSOCIATED PRECIPITATION BREAKING OUT BY EARLY AFTERNOON WILL LIMIT
WARMING GREATLY LATER ON.

MODELS STRONGLY SUGGEST A LARGE AREA OF MODEST CONVERGENCE FROM 925
TO 850 MB THROUGH THIS AFTERNOON ACROSS THE REGION. ENHANCED
CONVERGENCE WILL BE FOUND IN THE FAR SOUTH WITH SEA-BREEZE BOUNDARY
MOVING IN AND IN THE NORTH WITH A LINGERING BOUNDARY RUNNING FROM
NEAR CLEVELAND MS SOUTHEAST THROUGH THE MACON VICINITY. CONVECTION
MAY TEND TO BREAK OUT A LITTLE EARLIER IN THESE AREAS...AND THEN BE
MORE CONCENTRATED THROUGH THE AFTERNOON. HOWEVER...IT IS A TOUGH
PROSPECT TO GET TOO SPECIFIC AS WEAK WIDESPREAD LOW LEVEL
CONVERGENCE MAY PROVE ENOUGH TO GET ACTION GOING EARLY EVERYWHERE.
POSSIBLE LIMITING FACTOR IS SLIGHTLY STRONGER RIDGING INFLUENCE
ALOFT IN COMPARISON TO YESTERDAY. ANY SUBSIDENCE IN THE UPPER
ATMOSPHERE OFFERED BY THIS HIGH PRESSURE WILL NOT KEEP SHOWERS AND
STORMS FROM OCCURRING...BUT COULD LIMIT STORM STRENGTH AND ULTIMATE
COVERAGE A LITTLE.

FOR THIS UPDATE I ROSE ALREADY HIGH POPS SOME 5 TO 10 POINTS BASED
ON PRIMED LOOK OF MORNING SOUNDINGS. TEMPS ALSO RAISED A LITTLE FOR
TODAY. AS FOR SEVERE POTENTIAL...DEEP MOISTURE OFF THE GROUND
SUGGESTS DRY AIR ENTRAINMENT FOR TRADITIONAL WET MICROBURSTS WILL BE
LACKING. HOWEVER...INSTABILITY WILL BE QUITE HIGH IN SPOTS BY EARLY
THIS AFTERNOON AND COULD STILL GIVE ISOLATED STORMS THE POTENTIAL TO
PRODUCE HAIL AND GUSTY WINDS. DOWNPOURS WILL BE TORRENTIAL IN MANY
AREAS AND WILL HAVE TO WATCH FLASH FLOODING RISK IF ANY STORM
CLUSTERS GET GOING. /BB/

&&

.PREVIOUS DISCUSSION...
SHORT TERM...TODAY THROUGH FRIDAY NIGHT.
LATEST SATELLITE IMAGERY CONTINUED TO SHOW THE REGION UNDER A
PERSISTENT SUBTROPICAL RIDGE. A SERIES OF DISTURBANCES WAS COMING
ALONG THE NORTHERN PERIPHERY FROM THE SOUTHERN PLAINS THROUGH
NORTHERN ARKANSAS TO THE WESTERN TENNESSEE...THIS IS JUST SOUTH A
FRONTAL BOUNDARY. OVER THE ARKLAMISS REGION A PREFRONTAL BOUNDARY
EXTENDED GENERALLY NEAR THE NATCHEZ TRACE.

SHORT RANGE MODELS AND LOCAL WRF ENSEMBLES SHOWS A RATHER WET PERIOD
FOR TODAY INTO THIS EVENING. THE SURFACE FRONT TO THE NORTH WILL
APPROACH THE REGION. INSTABILITY INDICES DO NOT SHOW ANY KIND OF
ORGANIZED SEVERE STORMS FOR TODAY. EXPECT CONVECTION TO INCREASE IN
COVERAGE BY MID TO LATE MORNING INTO THE AFTERNOON. WITH SUCH GOOD
COVERAGE TODAY HIGHS WILL NOT HELP TO REALIZED GOOD AFTERNOON
INSTABILITY. THERE MAY BE SOME CELLS THAT WILL CONVERGE FOR STRONG
CONVECTION ALONG WITH CONVERGENCE OF OUTFLOW BOUNDARIES. IF THERE IS
GOING TO BE ANY ISOLATED SEVERE STORMS. EXPECT IT TO BE ALONG AND
NORTH OF THE HIGHWAY 82 CORRIDOR WITH THE APPROACH OF THE FRONT. DO
NOT SEE ANY KIND OF GOOD FLOW OR JET DYNAMICS TO AFFECT THE
CONVECTION FOR TODAY. SPC HAS PUT 5 PERCENT ACROSS THE NORTH HALF
FOR TODAY DUE TO CONCERNS WITH WET MICROBURST. PRECIPITABLE WATER
WILL BE AROUND 2 INCHES FOR SOME LOCALLY HEAVY DOWNPOURS. WENT CLOSE
TO MAV GUIDANCE WITH HIGHS FROM THE UPPER 80S TO LOWER 90S. WENT
WITH A COMBINATION OF MAV AND NAM POPS AS WELL AS KEEP THE BEST POPS
ACROSS THE NORTH.

FOR TONIGHT EXPECT MOST OF THE CONVECTION TO OCCUR DURING THE
EVENING. WE MAY GET SOME ISOLATED CONVECTION IN THE NORTHEAST AFTER
MIDNIGHT. THE FRONTAL BOUNDARY IS EXPECTED TO STAY NORTH OF THE
REGION. LOWS WILL STAY IN THE 70S. PUT THE BEST SCATTERED POPS
ACROSS THE EAST. WENT WITH MAV POPS AND TEMPS.

FOR FRIDAY THE WEAK FRONT WILL STAY NORTH OF THE REGION WITH
A ROUND OF LESS CONVECTIVE COVERAGE. ONCE AGAIN DYNAMICS DO NOT FAVOR
ANY ORGANIZED SEVERE...BUT WITH LESS COVERAGE THE ATMOSPHERE SHOULD
REACH SOME DECENT INSTABILITY DURING THE HEAT OF THE DAY. THIS MAY
SPELL A FEW STRONG STORMS DURING THE AFTERNOON...BUT WILL HOLD OFF
ON THAT IN THE HWO AND JUST MENTION THE POTENTIAL FOR TODAY. HIGHS
WILL BE A LITTLE WARMER WITH REACHING IN THE LOWER TO MIDDLE 90S.
WENT CLOSE TO MAV POPS WITH THE BEST POPS IN THE EAST. THE ACTIVITY
SHOULD QUIT DURING THE EVENING...GENERALLY EAST OF THE INTERSTATE 55
CORRIDOR. WENT CLOSE TO MOS GUIDANCE WITH LOWS FROM UPPER 60S TO
LOWER 70S./17/

LONGER TERM...THE SAT-WED TIME FRAME LOOKS TO BE ON THE INTERESTING
SIDE AS THERE ARE SEVERAL KEY WEATHER FEATURES TO DISCUSS. FIRST
WILL BE THE HEAT AS THE REGION SEES A 594-595 DM MID-LEVEL HIGH
CONTROL THE REGION. THIS RIDGE BREAKS DOWN ON SUN AND ALLOWS A
DECENT TROUGH TO DROP INTO THE AREA AND BRING A ROUND OF
STORMS...SOME LIKELY POTENT. ON THE HEELS OF THE DECENT TROUGH WILL
BE A WEAK SFC FRONT THAT LOOKS TO PUSH INTO AND THROUGH THE CWA MON
AFTERNOON INTO EARLY TUE. DRIER LOW LEVEL AIR LOOKS TO FILTER IN AND
SOME RELIEF FROM THE HEAT SHOULD BE EXPECTED. AT LEAST RELATIVELY
SPEAKING. THE AREA STAYS DRY THROUGH MID WEEK UNTIL THE AIRMASS
BEGINS TO SLOWLY MODIFY TOWARD THE END OF THE WEEK.

WITH THE MID-LEVEL RIDGE PEAKING ON SAT THEN BREAKING DOWN ON SUN
WITH A WEAK SFC FRONT GETTING CLOSER...THE HEAT WILL BE ON BOTH
SAT/SUN THE AREA WILL SEE THE LOW-LEVEL FLOW GENERALLY OUT OF THE
WEST WHICH ALWAYS SPELLS VERY WARM TEMPS. 925MB TEMPS WILL BE
RUNNING 26-27C AND 850MB TEMPS 20C. CLIMATOLOGY SUGGESTS THOSE
VALUES WILL YIELD MID/UPPER 90S FOR THE AREA. SURPRISING...LATEST
GUID OR PREV GUID...IS NOT REAL BULLISH ON VERY WARM TEMPS. THE
LATEST GUID HAS SAT WITH THE WARMEST VALUES WHICH RANGE FROM 92-95.
SUN...FOR SOME REASON...HAS LOWER VALUES. THE CWA IS GENERALLY IN
THE LOWER 90S. BASED ON RECENT OBSERVED TRENDS...IM NOT BUYING THE
COOLISH GFS GUID AND WILL BE WARMING ALL AREAS INTO THE MID/UPPER
90S (95-97). FOR SAT...THIS IS A 2-4 DEGREE ADJ WHILE SUN IS MORE ON
THE ORDER OF 4-6 DEGREES. SUNDAY COULD REALLY BE THE WARMEST DAY OF
THE YEAR AS THERE WILL BE THAT WEAK SFC FRONT GETTING CLOSER AND WE
ALWAYS OVER ACHIEVE ON TEMPS JUST AHEAD OF A BOUNDARY. LASTLY...SFC
MOISTURE WILL BE A TAD DRY AND I EXPECT MIXING TO OFFER SFC DEWPTS
63-67 DEGREES. THIS SLIGHTLY DRIER AIR WILL ALSO HELP WITH THE WARM
TEMPS.

AS FOR STORMS EACH OF THESE DAYS...NOT EXPECTING MUCH ON SAT AS THE
AREA LOOKS TO BE IN A NEG THETA E ADJ REGIME. THE DRIER AIR MOVING
IN WILL BE WARM AND ALLOW FOR THOSE LOWER DEWPTS WITH DIURNAL
MIXING. GUID POPS LOOK GOOD WITH ONLY ISO POPS ACROSS THE EAST. SUN
WILL BE A BIT DIFFERENT. THERE DOESNT LOOK TO BE ANY DRAMATIC
INCREASE IN SFC MOISTURE...BUT SLIGHTLY BETTER 850MB THETA E AIR
DOES MOVE IN. ADDITIONALLY...LOW LEVEL MOISTURE IS USUALLY A BIT
BETTER JUST AHEAD OF SFC BOUNDARIES. EVEN WITH THAT...I CAN ONLY SEE
SOME OF THE AREA HOLDING ON TO 66-68 SFC DEWPTS AT BEST. THAT ALL
SAID...IT LOOKS TO BE ENOUGH TO SUPPORT DECENT INSTABILITY WITH
MLCAPE VALUES 2400-2800 J/KG. LAPSE RATES WILL ALSO BE QUITE STEEP
AS IM EXPECTING VERTICAL TOTALS TO BE AROUND 28C. THERE WILL ALSO
BE A SOLID S/W HEADING INTO THE CWA AS NW FLOW WILL HAVE SET UP WITH
INCREASED MID LEVEL FLOW RUNNING AROUND 20KTS AT 500MB. ALL THIS HAS
THE MAKING OF A NASTY CLUSTER OF STORMS. ADD IN THE FACT THAT THEY
WILL BE EVOLVING WITH SFC TEMPS 95-97 DEGREES. WITH ALL THIS IN
MIND...WILL PAINT AN AREA ACROSS THE N HALF FOR SVR STORMS ON SUN
AND WORD IN THE HWO.

SUN NIGHT INTO THE FIRST PART OF MON WILL HINGE TOTALLY ON HOW
ACTIVITY EVOLVE SUN AFTERNOON/EVENING. GUID VALUES LOOK GOOD AND
HAVE FOLLOWED. DRIER LOW-LEVEL AIR LOOKS TO MOVE INTO THE N ON MON
AND STEADILY PUSH SOUTH THROUGH THE DAY. THIS IS SUPPORTED WELL BY
ENSEMBLE GUID AND PREV RUNS AND HAVE TAPERED POPS FROM N-S ON MON.

DRIER AND LESS HOT CONDITIONS LOOK TO BE ON TAP FOR TUE-WED. GUID
POPS WERE LOW AND HAVE ACCEPTED. TEMP GUID WAS QUITE GOOD AS WELL
AND TWEAKED LOWS AT A FEW SITES THAT USUALLY OVER ACHIEVE WITH DRY
LOW-LEVEL AIR.  /CME/

&&

.AVIATION...RAPIDLY FIRING CUMULUS FIELD 3-4K FEET AND A FEW
SHRA ALREADY POPPING IN RICH PWAT AIR OVER SERN MS. A MORE
CONVINCING COVERAGE OF NUMEROUS SHRA/TSRA CAN BE EXPECTED THROUGH
03Z WITH DIFFERENTIAL HEATING AXIS ALONG OUR NRN CWFA AND WITH A
SURFACE FRONTAL ZONE APPROACHING FAR N MS. VAD WINDS DECIDEDLY MORE
W TO E THRU 5K FEET AND EXPECT BROKEN CEILINGS 4-6K FEET TO BE
COMMON BEFORE SUNSET... IFR CONDITIONS NEAR STORMS. NWD MOVING SEA
BREEZE SHOULD REALLY MIX IT UP WITH EWD MOVING STORMS AND OUTFLOW
BOUNDARIES THROUGH CENTRAL MS MAINLY 19-23Z. THE STORMS WILL
DECREASE IN COVERAGE FOR THE EVENING HOURS...MAINLY 03-06Z. AFTER
THE STORMS DISSIPATE... EXPECT MOSTLY VFR CONDITIONS TO PREVAIL WITH
BRIEF MVFR LIGHT PATCHY GROUND FOG 10-13Z./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  72  93  72 /  68  29  23  15
MERIDIAN      91  72  91  70 /  73  36  42  24
VICKSBURG     91  74  95  73 /  67  29  21  11
HATTIESBURG   90  72  92  71 /  63  25  34  16
NATCHEZ       89  73  93  72 /  64  23  21  10
GREENVILLE    91  73  95  74 /  72  25  24  10
GREENWOOD     90  73  92  72 /  77  29  34  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jul 10, 3:45 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CDT THU JUL 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
110845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
331 AM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

FOR TODAY...THERE WILL BE A RISK FOR ISOLATED SEVERE THUNDERSTORMS
MAINLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. ALSO ISOLATED
STRONG STORMS WILL BE POSSIBLE SOUTH OF THE HIGHWAY 82 CORRIDOR.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY
AND CONTINUE INTO THE EVENING HOURS AS OUTFLOW BOUNDARIES AHEAD OF A
WEAK COLD FRONT DROP IN FROM THE NORTH. THE AIRMASS ACROSS THE RISK
AREA WILL BECOME SOMEWHAT UNSTABLE BY EARLY THIS AFTERNOON...AND
SUPPORTIVE OF A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WIND GUSTS UP TO 60 MPH AND PENNY SIZE HAIL. IN THE STRONG
STORMS WINDS OF 40 TO 50 MPH WITH SOME SMALL HAIL WILL BE POSSIBLE.
THE RISK FOR STRONG TO SEVERE STORMS WILL DIMINISH AS WE GO INTO THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY
AFTERNOON AND EVENING...MAINLY FOR AREAS ALONG AND NORTH OF I-20. A
VERY HOT AND UNSTABLE AIRMASS WILL CLASH WITH AN APPROACHING UPPER
TROUGH AND SURFACE FRONT TO TRIGGER THE AFTERNOON AND EVENING STORMS.
DAMAGING WINDS AND HAIL WILL BE THE MAIN RISKS.

FOR THE REST OF THE WEEK...THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED SUNDAY. OTHERWISE...ACTIVATION IS NOT
EXPECTED THROUGH THE REMAINDER OF THE WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

JAN

In the hours before

Local storm report, Jul 10, 12:36 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1236 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     4 N DURANT              33.14N 89.86W
07/06/2008                   HOLMES             MS   PUBLIC

            THERE WAS ROOF DAMAGE TO A BARN AND THE GUTTER WAS RIPPED
            OFF THE STRUCTURE.

&&

HAMRICK
Special weather statement, Jul 10, 12:38 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1238 PM CDT THU JUL 10 2008

MSZ029-101750-
WEBSTER MS-
1238 PM CDT THU JUL 10 2008

...STRONG THUNDERSTORMS BUILDING EAST OVER WEBSTER COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED OVER BELLEFONTAINE AT 1238 PM CDT...MOVING
EAST AT 15 MPH.

VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO LIKELY WITH THIS STORM AS IT PASSES WALTHALL AND
MOVES EAST ALONG HIGHWAY 50.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jul 10, 1:35 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT THU JUL 10 2008

MSZ029-101845-
WEBSTER MS-
135 PM CDT THU JUL 10 2008

...PERSISTING COMPLEX OF STORMS OVER WEBSTER COUNTY...

A COMPLEX OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAINS OF UP TO TWO INCHES PER HOUR WAS CENTERED OVER CLARKSON AT 135
PM CDT...MOVING EAST AT 20 MPH. LOCAL PONDING OF WATER ON ROADS AND
SMALL HAIL IS ALSO POSSIBLE.

THE RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL PROBABLY
CONTINUE THROUGH 230 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN WEBSTER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Jul 10, 2:02 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CDT THU JUL 10 2008

MSZ028>033-101910-
CLAY MS-LOWNDES MS-WEBSTER MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS-
202 PM CDT THU JUL 10 2008

...SCATTERED STRONG THUNDERSTORMS DEVELOPING ALONG HIGHWAY 82
   CORRIDOR FROM WINONA TO EUPORA TO STARKVILLE AND UP TO WEST
   POINT THROUGH 4 PM...

SCATTERED THUNDERSTORMS WILL BE RAPIDLY DEVELOPING AND MOVING EAST
ALONG HIGHWAY 82 EAST OF WINONA THROUGH 4 PM. AT 202 PM...A COUPLE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINS OF 1
TO 2 INCHES AND PEA SIZE HAIL WERE LOCATED 4 MILES SOUTH OF
LODI...AND OVER WEST POINT...MOVING EAST AT 20 MPH.

THESE STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS. A COUPLE OF THE STORMS COULD ALSO BRIEFLY BECOME
SEVERE DURING THROUGH THE AFTERNOON.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CHOCTAW...NORTHERN OKTIBBEHA...CENTRAL
MONTGOMERY...SOUTHERN WEBSTER...NORTHERN LOWNDES AND SOUTHERN CLAY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:44 PM CDTSevere Thunderstorm WarningJANLowndes34 min
Jul 10, 3:23 PM CDTSevere Thunderstorm WarningJANBolivar37 min
Jul 10, 3:24 PM CDTSevere Thunderstorm WarningJANGrenada36 min
Jul 10, 3:33 PM CDTSevere Thunderstorm WarningJANHinds, Madison27 min
Jul 10, 3:46 PM CDTSevere Thunderstorm WarningJANNoxubee44 min
Jul 10, 4:04 PM CDTSevere Thunderstorm WarningJANWashington41 min
Jul 10, 4:28 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower33 min
Jul 10, 4:35 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston33 min
Jul 10, 4:45 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.